Alert archive / South Carolina / Lake Wind Advisories in 2007
Lake Wind Advisory 16, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 17, 2007, 3:32 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 17, 2007, 6:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2007, 3:32 AM EDT (07:32 UTC)
- In effect from
- Mar 17, 2007, 6:00 AM EDT
- Expired
- Mar 17, 2007, 7:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 17, 2:49 AM EDT, 43 minutes earlier.
Area forecast discussion, Mar 17, 2:49 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
249 AM EDT SAT MAR 17 2007
.SHORT TERM /TODAY THROUGH MONDAY/...
COLD FRONT NOW WELL OFFSHORE WITH HIGH PRESSURE CENTERED OVER THE
UPPER MIDWEST BUILDING INTO THE AREA. SURFACE WIND SPEEDS STILL UP
A BIT EARLY THIS MORNING WITH A GOOD PRESSURE GRADIENT. WILL GO
WITH A LAKE WIND ADVISORY BEGINNING THIS MORNING AND CONTINUE INTO
THE EARLY EVENING. EXPECT TEMPS SEVERAL DEGREES BELOW NORMAL TODAY
WITH GOOD COLD AIR ADVECTION. FOR TONIGHT...AM CONCERNED ABOUT
POTENTIAL FOR FREEZING TEMPERATURES ESPECIALLY DURING THE EARLY
MORNING HOURS ON SUNDAY. GIVEN MODEL CONSENSUS AND EXPECTED LIGHT
WINDS...WILL ISSUE A FREEZE WARNING FOR THE ENTIRE CWA FOR EARLY
SUNDAY MORNING AS THE GROWING SEASON HAS COMMENCED ACROSS THE SC
MIDLANDS AND GA CSRA. NOT SURE HOW MUCH FROST WILL DEVELOP LATE
TONIGHT BUT WILL AT LEAST MENTION PATCHY FROST IN THE ZONES.
SUNDAY MAX TEMPS WILL REMAIN A FEW DEGREES BELOW NORMAL. NEAR
FREEZING TEMPERATURES WILL ONCE AGAIN BE A CONCERN FOR MONDAY
MORNING AS WELL GIVEN LATEST MODEL GUIDANCE. AS HIGH PRESSURE
MOVES OFF THE ATLANTIC COAST ON MONDAY...EXPECT MAX TEMPS TO
REBOUND CLOSE TO OR JUST ABOVE NORMAL AS WEAK S-SE FLOW DEVELOPS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WEAK COLD FRONT APPROACHES FROM THE NORTH LATE TUESDAY INTO
WEDNESDAY BUT SHOULD STAY JUST NORTH OF OUR AREA SO WILL REMOVE
MENTION OF SLIGHT CHANCE POPS. ANOTHER AREA OF HIGH PRESSURE WILL
MOVE OFF THE MID-ATLANTIC COAST LATER IN THE WEEK SO FOR NOW WILL
KEEP EXTENDED FORECAST DRY. TEMPS NEAR NORMAL.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THE COLD FRONT HAS MOVED
WELL OFF THE COAST. HIGH PRESSURE OVER THE MS RIVER VALLEY WILL BUILD
EAST INTO THE AREA. PATCHES OF CLOUDS 3500 TO 4500 FEET OVER THE
AREA WILL MOVE EAST BY 07Z LEAVING CLEAR SKIES...NORTHWEST WINDS
AROUND 10 KNOTS AND VSBYS UNRESTRICTED. TIGHTENING PRESSURE
GRADIENT AND LOW LEVEL COLD ADVECTION AFTER 14Z. NORTHWEST WINDS
INCREASING TO 12-22KT. SOME LOW LEVEL TURBULENCE. AFTER 22Z...WINDS
DIMINISHING.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR GAZ040-063>065-077.
FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR GAZ040-063>065-
077.
&&
SHORT TERM...22
LONG TERM...22
AVIATION...10Hazardous weather outlook, Mar 16, 5:30 AM EDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EDT FRI MAR 16 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-170930- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 530 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAVY DOWNPOURS AND GUSTY WINDS MAY OCCUR WITH A FEW OF THE SHOWERS AND THUNDERSTORMS TODAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES AND WIND GUSTS NEAR 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL DIP INTO THE UPPER 20S TO MIDDLE 30S SATURDAY NIGHT AND SUNDAY NIGHT. FROST WILL LIKELY OCCUR IN MANY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:32 AM EDT | Freeze Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 29 hr |
| Mar 17, 7:06 PM EDT | Lake Wind Advisory | CAE | Calhoun, Clarendon, Sumter | 5 hr |
Nearby
Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.